Alert archive / Alabama / Tornado Warnings in 2016
Tornado Warning 6, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 31, 2016, 8:55 PM CDT for Limestone County, Madison County, Morgan County, Alabama. It was in force for 35 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 8:55 PM CDT (01:55 UTC)
- Expired
- Mar 31, 2016, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:57 PM CDT | TORNADO | 2 N Hartselle, AL | EF-2 TORNADO WITH PEAK WINDS 115 MPH...PATH LENGTH OF 8.5 MILES...AND PEAK PATH WIDTH OF 200 YDS |
| Mar 31, 9:00 PM CDT | TSTM WND DMG | 2 Nne Hartselle, AL | SEVERAL MOBILE HOMES WERE SHIFTED OFF THEIR FOUNDATIONS. POSSIBLE TORNADO DAMAGE. |
| Mar 31, 9:00 PM CDT | TORNADO | 5 Nne Hartselle, AL | DEBRIS WAS REPORTED ALONG PORTIONS OF INTERSTATE 65 NEAR MILE MARKER 330 BETWEEN HARTSELLE AND PRICEVILLE. |
| Mar 31, 9:02 PM CDT | TSTM WND DMG | 5 Ne Hartselle, AL | POWER LINES AND TREES REPORTED DOWN NEAR THE WEST SHOAL CREEK BAPTIST CHURCH ON SHOAL CREEK ROAD. POSSIBLE TORNADO DAMAGE. |
| Mar 31, 9:04 PM CDT | TSTM WND DMG | 1 W Priceville, AL | TREE DAMAGE REPORTED ON BETHEL ROAD. POSSIBLE TORNADO DAMAGE. |
| Mar 31, 9:04 PM CDT | TSTM WND DMG | 6 Ne Hartselle, AL | DAMAGE WAS REPORTED IN THE AUTUMN WOODS SUBDIVSION. POSSIBLE TORNADO DAAMGE. |
| Mar 31, 9:04 PM CDT | TSTM WND DMG | Sw Priceville, AL | A POWERPOLE WAS REPORTED DOWN AT MILE MARKER 31 ON HIGHWAY 67. POSSIBLE TORNADO DAMAGE. |
| Mar 31, 9:07 PM CDT | TSTM WND DMG | 1 Nne Priceville, AL | GAS STATION ON UPPER RIVER ROAD IN PRICEVILLE DAMAGED. POSSIBLE TORNADO DAMAGE. |
| Mar 31, 9:11 PM CDT | TORNADO | 3 Ne Hartselle, AL | DEBRIS NEAR MM330 ON I-65. POWER FLASHES AND TORNADO ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted.
637
WFUS54 KHUN 010155
TORHUN
ALC083-089-103-010230-
/O.NEW.KHUN.TO.W.0006.160401T0155Z-160401T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
CENTRAL MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 930 PM CDT
* AT 855 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER HARTSELLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
DECATUR...MADISON...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...
FALKVILLE...TRIANA...HUNTSVILLE INTERNATIONAL AIRPORT...SOMERVILLE AND
VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3438 8696 3450 8704 3470 8674 3448 8657
TIME...MOT...LOC 0155Z 238DEG 26KT 3445 8695
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KDW4 follow-up statements
550
WWUS54 KHUN 010204
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
904 PM CDT THU MAR 31 2016
ALC083-089-103-010230-
/O.CON.KHUN.TO.W.0006.000000T0000Z-160401T0230Z/
MADISON AL-LIMESTONE AL-MORGAN AL-
904 PM CDT THU MAR 31 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MADISON...SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN
COUNTIES...
AT 903 PM CDT...A LARGE AND EXTREMELY DANGEROUS TORNADO WAS LOCATED
OVER HARTSELLE...MOVING NORTHEAST AT 10 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...YOU ARE IN A LIFE-THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...
BUSINESSES...AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION
IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DECATUR...MADISON...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...TRIANA...
HUNTSVILLE INTERNATIONAL AIRPORT...SOMERVILLE AND VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3441 8693 3453 8700 3470 8674 3448 8657
TIME...MOT...LOC 0203Z 241DEG 9KT 3448 8691
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
KDW186
WWUS54 KHUN 010205
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
905 PM CDT THU MAR 31 2016
ALC083-089-103-010230-
/O.CON.KHUN.TO.W.0006.000000T0000Z-160401T0230Z/
MADISON AL-LIMESTONE AL-MORGAN AL-
905 PM CDT THU MAR 31 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MADISON...SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN
COUNTIES...
AT 905 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED OVER PRICEVILLE...OR NEAR HARTSELLE...MOVING NORTHEAST AT 30
MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...DAMAGING TORNADO.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE-THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...
BUSINESSES...AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION
IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DECATUR...MADISON...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...TRIANA...
HUNTSVILLE INTERNATIONAL AIRPORT...SOMERVILLE AND VALHERMOSO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3442 8692 3454 8698 3470 8674 3448 8657
TIME...MOT...LOC 0205Z 229DEG 25KT 3451 8688
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
KDW103
WWUS54 KHUN 010210
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT THU MAR 31 2016
ALC083-089-103-010230-
/O.CON.KHUN.TO.W.0006.000000T0000Z-160401T0230Z/
MADISON AL-LIMESTONE AL-MORGAN AL-
910 PM CDT THU MAR 31 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MADISON...SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN
COUNTIES...
AT 910 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED JUST EAST OF PRICEVILLE...OR 8 MILES NORTHEAST OF
HARTSELLE...MOVING NORTHEAST AT 30 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...DAMAGING TORNADO.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE-THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...
BUSINESSES...AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION
IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DECATUR...MADISON...REDSTONE ARSENAL...PRICEVILLE...TRIANA AND HUNTSVILLE
INTERNATIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3447 8688 3456 8696 3470 8674 3454 8662
TIME...MOT...LOC 0210Z 226DEG 26KT 3454 8685
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
KDW453
WWUS54 KHUN 010217
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CDT THU MAR 31 2016
ALC103-010226-
/O.CAN.KHUN.TO.W.0006.000000T0000Z-160401T0230Z/
MORGAN AL-
917 PM CDT THU MAR 31 2016
...THE TORNADO WARNING FOR CENTRAL MORGAN COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF MORGAN...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...A
TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN LIMESTONE
AND SOUTHWESTERN MADISON COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHERN
ALABAMA...AND CENTRAL TENNESSEE.
LAT...LON 3455 8683 3458 8691 3470 8674 3458 8665
3457 8667 3458 8668 3459 8671 3455 8675
TIME...MOT...LOC 0216Z 231DEG 30KT 3458 8679
$$
ALC083-089-010230-
/O.CON.KHUN.TO.W.0006.000000T0000Z-160401T0230Z/
MADISON AL-LIMESTONE AL-
917 PM CDT THU MAR 31 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MADISON AND SOUTHEASTERN LIMESTONE COUNTIES...
AT 916 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED JUST WEST OF TRIANA...OR 8 MILES SOUTH OF
MADISON...MOVING NORTHEAST AT 35 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...DAMAGING TORNADO.
SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE-THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...
BUSINESSES...AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION
IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MADISON...REDSTONE ARSENAL...TRIANA AND HUNTSVILLE INTERNATIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3455 8683 3458 8691 3470 8674 3458 8665
3457 8667 3458 8668 3459 8671 3455 8675
TIME...MOT...LOC 0216Z 231DEG 30KT 3458 8679
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 7:36 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 31, 7:36 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 736 PM CDT THU MAR 31 2016 .MESOSCALE UPDATE... SCATTERED STRONG TO SEVERE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP EAST OF AN APPROACHING COLD FRONT THAT IS STILL OVER EASTERN ARKANSAS STRETCHING SOUTHWEST INTO NORTHWESTERN LOUISIANA. TWO AREAS OF STRONG TO SEVERE STORMS HAVE BEEN DEVELOPING OVER THE PAST FEW HOURS. ONE IN SOUTHERN MIDDLE TENNESSEE AND A SECOND AREA AFFECTING LOCATIONS SOUTHWEST OF A LINE FROM CHEROKEE IN COLBERT COUNTY TO COLONY IN CULLMAN COUNTY. OVER THE PAST HOUR...SOME OF THESE STORMS NEAR THE TN/AL STATE LINE HAVE BEEN SEVERE AND INDICATING ROTATION PROMPTING SOME TORNADO WARNINGS. THIS IS LIKELY DUE TO THE BOUNDARY THAT STRETCHES FROM EXTREME NORTHWEST ALABAMA EAST SOUTHEAST INTO NORTHERN MARSHALL COUNTY...WHICH IS ENHANCING LOW LEVEL HELICITY. SPC RUC MESOANALYSIS DEPICTS MOST OF THE LOW LEVEL HELICITY ORIENTED SOUTH OF THIS BOUNDARY. EARLIER CLEARING THIS AFTERNOON HAS ALLOWED SURFACE BASED CAPE TO BUILD TO BETWEEN 500 J/KG TO 1500 J/KG NEAR THE AL/MS STATE LINE ORIENTED IN A GRADIENT FROM NORTHEAST TO SOUTHWEST SIMILAR TO THIS BOUNDARY. SPC RUC ANALYSIS SHOWS THIS CAPE MAY HAVE DROPPED TO BETWEEN 500 J/KG AND 1000 J/KG...WITH THE HIGHEST CAPE STILL SOUTHWEST OF A LINE MOULTON TO CULLMAN COUNTY. WITH VERY STRONG SHEAR AND HELICITY STILL PLACE AND DEWPOINTS IN THE MID TO UPPER 60S AHEAD OF THE MAIN FRONT OVER WESTERN MISSISSIPPI...A SEVERE THREAT INCLUDING TORNADOES...LARGE HAIL...AND DAMAGING WINDS REMAIN POSSIBLE. THIS BOUNDARY HAS MOVED NORTH OVER THE PAST FEW HOURS AND IN NORTHEASTERN ALABAMA WILL LIKELY CONTINUE TO SLOWLY PUSH NORTH THROUGH MIDNIGHT. ALTHOUGH NORTHEASTERN ALABAMA AND FRANKLIN COUNTY TN AREA MUCH MORE STABLE RIGHT NOW...THIS COULD CHANGE OVER THE NEXT HOUR OR TWO. OVER THE LAST HOUR...0-1 HELICITY LOOKS LIKE IT IS CONTINUE TO INCREASE...AS SURFACE WINDS HAVE BACKED MORE TO THE EAST OVERALL. A TORNADO WATCH REMAINS IN EFFECT UNTIL FOR ALL COUNTIES IN THE HUNTSVILLE FORECAST AREA EXCEPT DEKALB COUNTY. THIS COULD BE ADDED BEFORE THE NIGHT IS DONE. KTW && .AVIATION... /ISSUED 650 PM CDT THU MAR 31 2016/ FOR 00Z TAFS... INCLEMENT FLYING WEATHER THIS EVENING AS NUMEROUS SHOWERS/STORMS FORM AND MOVE ACROSS THE REGION IN A WSW-ENE DIRECTION. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL...WIND GUSTS OVER 50KT AND TORNADOES ALL POSSIBLE. AS SUCH AND WITH CONVECTION NEARING KMSL...KEPT VCTS IN WITH MORE NUMEROUS CONVECTION THERE WITHIN THE NEXT FEW HOURS. THIS ACTIVITY SHOULD AFFECT KHSV A COUPLE OF HOURS LATER. A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL SWEEP TO THE EAST...REACHING NW AL AFTER MIDNIGHT AND NE AL AROUND DAYBREAK FRI. SHOWER ACTIVITY SHOULD WIND DOWN AS THE FRONT PASSES. GIVEN MORE PRECIP OVER NW AL... HAVE INCLUDED MVFR FOG BEFORE DAYBREAK FRI. DID NOT INCLUDE FOG FOR KHSV. VFR WEATHER OTHERWISE WILL RETURN AROUND AND AFTER DAYBREAK...CONTINUING FOR THE REMAINDER OF THE TAF. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR ALZ001>010-016. TN...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 1:31 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 131 PM CDT THU MAR 31 2016 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 131 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE THREAT FOR SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN ADVANCE OF A COLD FRONT OUT OF THE NORTHWEST. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE THROUGH THE EVENING HOURS...AS A LINE OF THUNDERSTORMS DEVELOPS AND MOVES EAST ACROSS THE OUTLOOK AREA. DISCRETE THUNDERSTORMS FORMING AHEAD OF THE MAIN LINE OF STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...MULTIPLE ROUNDS OF HEAVY RAINFALL WILL TRANSLATE INTO A LOCALIZED FLOODING THREAT INTO THE OVERNIGHT HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS EVENING.
In the hours before
Local storm report, Mar 31, 8:02 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL TRINITY 34.61N 87.09W
03/31/2016 E1.00 INCH MORGAN AL TRAINED SPOTTER
UP TO QUARTER SIZE HAIL REPORTED BETWEEN MOULTON AND
TRINITY.
&&
KWEBERLocal storm report, Mar 31, 8:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
803 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL MOULTON 34.48N 87.29W
03/31/2016 E1.00 INCH LAWRENCE AL BROADCAST MEDIA
UP TO QUARTER SIZE HAIL WAS REPORTED IN THE MOULTON.
&&
KWEBERSpecial weather statement, Mar 31, 8:25 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
825 PM CDT THU MAR 31 2016
ALZ004-007-010200-
MORGAN AL-LAWRENCE AL-
825 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 900 PM CDT...
AT 824 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRUSHY LAKE...OR 10 MILES SOUTHEAST OF MOULTON...MOVING NORTHEAST AT
40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...PRICEVILLE...FALKVILLE...SOMERVILLE...NEEL...BASHAM...
SPEAKE...MASSEY AND DANVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3439 8733 3461 8697 3458 8689 3442 8676
3431 8706 3431 8711 3430 8711 3430 8726
TIME...MOT...LOC 0124Z 237DEG 33KT 3436 8719
KDWLocal storm report, Mar 31, 8:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
826 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 3 SW DECATUR 34.57N 87.01W
03/31/2016 E60.00 MPH MORGAN AL TRAINED SPOTTER
ESTIMATED 55-60 MPH.
&&
RBSpecial weather statement, Mar 31, 8:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
831 PM CDT THU MAR 31 2016
TNZ076-096-097-010230-
MOORE TN-FRANKLIN TN-LINCOLN TN-
831 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...FRANKLIN AND
LINCOLN COUNTIES UNTIL 930 PM CDT...
AT 830 PM CDT...DOPPLER RADAR INDICATED A SERIES OF STRONG
THUNDERSTORMS ACROSS LINCOLN...MOORE...AND FRANKLIN COUNTIES.
STORMSWERE LOCATED NEAR WINCHESTER...FAYETTEVILLE...AND
ARDMORE...ALL MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...FAYETTEVILLE...LYNCHBURG...DECHERD...ESTILL SPRINGS...COWAN...
ARDMORE...MONTEAGLE...HUNTLAND AND SEWANEE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3531 8600 3532 8598 3529 8592 3522 8586
3508 8586 3499 8673 3499 8684 3517 8683
3534 8603
TIME...MOT...LOC 0130Z 263DEG 28KT 3505 8691
BCCSpecial weather statement, Mar 31, 8:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT THU MAR 31 2016
ALZ006>008-010215-
MARSHALL AL-MORGAN AL-MADISON AL-
838 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHEASTERN MORGAN AND SOUTHEASTERN MADISON COUNTIES UNTIL 915 PM
CDT...
AT 837 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF ARAB...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...ARAB...OWENS CROSS ROADS...MORGAN CITY...UNION
GROVE...HEBRON...LACEYS SPRING...WHITESBURG...EDDY AND HULACO.
LAT...LON 3431 8671 3433 8675 3466 8653 3453 8626
3430 8654
TIME...MOT...LOC 0137Z 218DEG 38KT 3435 8664
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM CDT | Special Weather Statement | HUN | Franklin | 52 min |
| Mar 31, 7:17 PM CDT | Tornado Warning | HUN | Madison | 28 min |
| Mar 31, 7:22 PM CDT | Special Weather Statement | HUN | Lawrence | 23 min |
| Mar 31, 7:30 PM CDT | Tornado Warning | HUN | Limestone | 30 min |
| Mar 31, 7:31 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 29 min |
| Mar 31, 7:50 PM CDT | Special Weather Statement | HUN | Franklin | 25 min |
| Mar 31, 7:55 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 23 min |
| Mar 31, 7:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 13 min |
| Mar 31, 8:25 PM CDT | Special Weather Statement | HUN | Morgan | 35 min |
| Mar 31, 8:35 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 25 min |
| Mar 31, 8:38 PM CDT | Special Weather Statement | HUN | Marshall | 37 min |
| Mar 31, 9:24 PM CDT | Tornado Warning | HUN | Madison | 23 min |
| Mar 31, 9:31 PM CDT | Special Weather Statement | HUN | Limestone | 29 min |
| Mar 31, 9:35 PM CDT | Tornado Warning | HUN | Madison | 12 min |
| Mar 31, 10:25 PM CDT | Special Weather Statement | HUN | Jackson | 35 min |
Nearby
Tornado Warnings in Alabama, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.